Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 68, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 2, 2004, 7:34 PM MST for Pima County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2004, 7:34 PM MST (02:34 UTC)
- Expired
- Sep 2, 2004, 8:15 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 114 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3766 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 030234
SVRTWC
AZC019-030315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
733 PM MST THU SEP 2 2004
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PIMA COUNTY IN ARIZONA
THIS INCLUDES THE CITY OF SELLS
* UNTIL 815 PM MST
* AT 727 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES SOUTHEAST OF SELLS...MOVING NORTHEAST
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SELLS AT 800 PM MST
KITT PEAK AT 815 PM MST
DAMAGING WINDS OF 60 MPH OR GREATER CAN BE EXPECTED. GO INSIDE A
STRONG BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3167 11202 3156 11170 3203 11148 3194 11192
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:50 PM MST, 5 hours 44 minutes earlier.
Area forecast discussion, Sep 2, 1:50 PM MST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST THU SEP 2 2004 SOUTHEAST ARIZONA FORECAST DISCUSSION .SYNOPSIS...A TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE INTERMOUNTAIN WEST MAINLY TO OUR NORTH FRIDAY AND SATURDAY...BRINGING COOLER TEMPERATURES AND BREEZES. IN ADDITION...THE WEAK REMNANTS OF A TROPICAL SYSTEM WILL INCREASE THE MOISTURE ACROSS SOUTHERN ARIZONA OVER THE WEEKEND...BRINGING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. && .DISCUSSION...HIGH OVERHEAD BREAKING DOWN AS A STRONG LOW MOVES THROUGH BRITISH COLUMBIA AND THE RESULTING TROUGH DIGS THROUGH. LATITUDE TOO HIGH TO DO MUCH THIS FAR SOUTH...BUT SOME BREEZES AND SEVERAL DEGREES OF COOLING NOT TOO MUCH TO ASK FOR. TODAYS 12Z KTUS SOUNDING HAD A STRONG CAP ABOVE THE MOISTURE (JUST ABOVE H5). THIS SEEMS TO HAVE ERODED A BIT WITH WEAK COOLING STARTING AT MID LEVELS THIS AFTERNOON. PRECIPITABLE WATER AT .92 ON THE SOUNDING WITH VALUES NEAR 1 INCH AROUND HAS BEEN ENOUGH FOR A FEW BUILDUPS...BUT MORE OF A TOPO ASSIST MAY BE NEEDED WITH THE INVERSION AND COVERAGE IS STILL EXPECTED TO BE DOWN A BIT. HOWARD WELL SOUTHWEST OF BAJA...CURRENT NHC TRACKS PUT THE WEAK REMNANTS OFF THE CENTRAL THEN NORTHERN BAJA COAST OVER THE LABOR DAY WEEKEND. BOTH STRENGTH AND TRACK TRENDS ARE QUITE REASONABLE CONSIDERING THE COOLER WATER HES MOVING INTO AND THE SPEED AT WHICH THE HIGH IS COLLAPSING UNDER THE TROUGH...HES TOO FAR SOUTH AND MOVING TOO SLOWLY TO RECURVE DRASTICALLY UNDER THE TROUGHS INFLUENCE. EVEN SO...THE RESULTING DEEPER MOISTURE PUSHING INTO NORTHWEST MEXICO ON THE EASTERN FLANK OF THE DECAYING SYSTEM WILL LIKELY BE A FACTOR FOR AT LEAST SOUTHERN ARIZONA. ENOUGH OF A MOISTURE INCREASE TO PUSH US INTO SCATTERED COVERAGE OVER THE WEEKEND WITH A MOISTURE GRADIENT FROM NORTH TO SOUTH. HIGH CENTER RECONSOLIDATING OVER NORTHWEST MEXICO BEHIND THE TROUGH BULLIES THE DEEPEST MOISTURE BACK AROUND TO THE WEST WITH THE FINAL TENUOUS REMNANTS OF THE TROPICAL SYSTEM DRAWN UP WEST OF US AND INTO THE FLOW NORTH OF US. WELL KEEP ISOLATED COVERAGE BUT NOT SURE ABOUT THINGS AFTER THE WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:45 PM MST | Flash Flood Warning | TWC | Pima | 60 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.